Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Random approximations and random fixed point theorems for continuous $ 1$-set-contractive random maps


Author: Tzu-Chu Lin
Journal: Proc. Amer. Math. Soc. 123 (1995), 1167-1176
MSC: Primary 47H40
DOI: https://doi.org/10.1090/S0002-9939-1995-1227521-4
MathSciNet review: 1227521
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently the author [Proc. Amer. Math. Soc. 103 (1988), 1129-1135] proved random versions of an interesting theorem of Ky Fan [Theorem 2, Math. Z. 112 (1969), 234-240] for continuous condensing random maps and nonexpansive random maps defined on a closed convex bounded subset in a separable Hilbert space. In this paper, we prove that it is still true for (more general) continuous 1-set-contractive random maps, which include condensing, nonexpansive, locally almost nonexpansive (LANE), semicontractive maps, etc. Then we use these theorems to obtain random fixed points theorems for the above-mentioned maps satisfying weakly inward conditions. In order to obtain these results, we first need to prove a random fixed point theorem for 1-set-contractive self-maps in a separable Banach space. This leads to the discovery of some new random fixed point theorems in a separable uniform convex Banach space.


References [Enhancements On Off] (What's this?)

  • [1] A. T. Bharucha-Reid, Random integral equations, Academic Press, New York and London, 1972. MR 0443086 (56:1459)
  • [2] -, Fixed point theorems in probabilistic analysis, Bull. Amer. Math. Soc. 82 (1976), 641-645. MR 0413273 (54:1390)
  • [3] F. E. Browder, Semicontractive and semiaccretive nonlinear mappings in Banach spaces, Bull. Amer. Math. Soc. 74 (1968), 660-665. MR 0230179 (37:5742)
  • [4] W. Cheney and A. A. Goldstein, Proximity maps for convex sets, Proc. Amer. Math. Soc. 10 (1959), 448-450. MR 0105008 (21:3755)
  • [5] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1958.
  • [6] Ky Fan, Extensions of two fixed point theorems of F. E. Browder, Math. Z. 112 (1969), 234-240. MR 0251603 (40:4830)
  • [7] -, Some properties of convex sets related to fixed point theorems, Math. Ann. 266 (1984), 519-537. MR 735533 (85i:47060)
  • [8] C. W. Ha, Extensions of two fixed point theorems of Ky Fan, Math. Z. 190 (1985), 13-16. MR 793344 (86k:47047)
  • [9] C. J. Himmelberg, Measurable relations, Fund. Math. 87 (1975), 53-72. MR 0367142 (51:3384)
  • [10] S. Itoh, Random fixed point theorems with an application to random differential equations in Banach spaces, J. Math. Anal. Appl. 67 (1979), 261-273. MR 528687 (80f:60059)
  • [11] K. Kuratowski and C. Ryll-Nardzewski, A general theorem on selector, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 13 (1965), 397-403. MR 0188994 (32:6421)
  • [12] T. C. Lin, A note on a theorem of Ky Fan, Canad. Math. Bull. 22 (1979), 513-515. MR 563767 (81d:47038)
  • [13] -, Approximation theorems and fixed point theorems in cones, Proc. Amer. Math. Soc. 102 (1988), 502-506. MR 928968 (89b:47080)
  • [14] -, Random approximations and random fixed point theorems for non-self-maps, Proc. Amer. Math. Soc. 103 (1988), 1129-1135. MR 954994 (89i:47109)
  • [15] -, Approximations and fixed points for condensing non-self-maps defined on a sphere, Proc. Amer. Math. Soc. 105 (1989), 66-69. MR 973838 (90a:47139)
  • [16] -, Some variants of a generalization of a theorem of Ky Fan, Bull. Polish Acad. Sci. Math. 37 (1989), 629-635. MR 1101929 (93f:47073)
  • [17] T. C. Lin and C. L. Yen, Applications of the proximity map to fixed point theorems in Hilbert space, J. Approx. Theory 52 (1988), 141-148. MR 929300 (89h:47089)
  • [18] R. D. Nussbaum, Degree theory for local condensing maps, J. Math. Anal. Appl. 37 (1972), 741-766. MR 0306986 (46:6107)
  • [19] N. S. Papageorgiou, Random fixed point theorems for measurable multifunctions in Banach space, Proc. Amer. Math. Soc. 97 (1986), 507-514. MR 840638 (88a:60117)
  • [20] W. V. Petryshyn, Structure of the fixed points sets of k-set-contractions, Arch. Rational Mech. Anal. 40 (1971), 312-328. MR 0273480 (42:8358)
  • [21] -, Fixed point theorems for various classes of 1-set-contractive and 1-ball-contractive mappings in Banach spaces, Trans. Amer. Math. Soc. 182 (1973), 323-352. MR 0328688 (48:7030)
  • [22] S. Reich, Approximate selection, best approximations, fixed points and invariant sets, J. Math. Anal. Appl. 62 (1978), 104-112. MR 0514991 (58:24180)
  • [23] V. M. Sehgal and S. P. Singh, On random approximations and a random fixed point theorem for set valued mappings, Proc. Amer. Math. Soc. 95 (1985), 91-94. MR 796453 (86k:47049)
  • [24] V. M. Sehgal and C. Waters, Some random fixed point theorems for condensing operators, Proc. Amer. Math. Soc. 90 (1984), 425-429. MR 728362 (85g:47083)
  • [25] H. K. Xu, Some random fixed point theorems for condensing and nonexpansive operators, Proc. Amer. Math. Soc. 110 (1990), 395-400. MR 1021908 (90m:47074)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H40

Retrieve articles in all journals with MSC: 47H40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1227521-4
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society